MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. ULTRACOR TWIRL MARKER; BREAST TISSUE MARKER
Catalog Number UCTW17
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a breast tissue marker placement procedure through normal density tissue using the ultracor twirl breast tissue marker.During the procedure, the clip didn¿t detach from the insertion device after deployment.It remained attached at the tip and pulled through breast tissue during removal, causing significant pain.The clip ended up approximately 2 cm from the biopsy site.It was further reported that pressure required to depress the plunger.The patient experienced pain and distress due to the dragging.There was no reported patient injury.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a breast tissue marker placement procedure through normal density tissue using the ultracor twirl breast tissue marker.During the procedure, the clip did not detach from the insertion device after deployment.It remained attached at the tip and pulled through breast tissue during removal, causing significant pain.The clip ended up approximately 2 cm from the biopsy site.It was further reported that pressure required to depress the plunger.The patient experienced pain and distress due to the dragging.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.Five number of medical image(s) were reviewed.There are 3 ultrasound images and 2 post-biopsy mammogram images.The ultrasound images show a hyperechoic object within the breast which is labeled "clip", presumably the ultracor twirl marker.The mammogram images show an ultracor twirl tissue marker within the breast, though the image is cropped so its exact location is unclear.The last stage of an ultrasound guided breast biopsy is the placement of a breast tissue marker.Tissue markers need to be completely dislodged from the needle prior to removal.There is always a risk that the marker will not completely dislodge from the needle; if this happens the marker will be removed along with the needle.For this reason, always twist the entire deployment device 360-720 degrees after pushing the button to deploy the marker.This helps ensure that the marker has completely dislodged.There is no way to know if the radiologist in this case properly inserted the tissue marker.It is possible that the marker adhered to the needle and would not properly deploy.Either way, in the case that the marker does not deploy properly, the radiologist can simply place a different marker.The original marker does not need to be removed.Based on the image review, the reported events could not be confirmed based on the provided review.Three electronic photos were provided and reviewed.The first photo shows a ultracor twirl breast biopsy marker needle part, as the plunger was noted to be fully depressed.The second photo was the zoom view of same ultracor twirl breast biopsy marker needle part.Marker was not found on both the photos.The third photo shows the product labelling information of the ultracor twirl breast biopsy marker, which matches / verified with the tw details.No other anomalies were observed.Based on the photo review, the reported events cannot be confirmed.Therefore, the investigation is inconclusive for the reported positioning failure, separation failure and difficult to remove issues as no objective evidence was provided for review.A definitive root cause for the alleged positioning failure, separation failure and difficult to remove issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g3, h6 (method, result, conclusion) section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRACOR TWIRL MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23152111
Report Number2020394-2025-01582
Device Sequence Number5218269
Product Code NEU
UDI-Device Identifier00801741109416
UDI-Public(01)00801741109416(11)240830(17)270628(10)HUJU1492
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K180061
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUCTW17
Device Lot NumberHUJU1492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown